Indefinite almost paracontact metric manifolds. (English) Zbl 1187.53035

Summary: We introduce the concept of (\(\varepsilon \))-almost paracontact manifolds, and in particular, of (\(\varepsilon \))-para-Sasakian manifolds. Several examples are presented. Some typical identities for curvature tensor and Ricci tensor of (\(\varepsilon \))-para Sasakian manifolds are obtained. We prove that if a semi-Riemannian manifold is one of flat, proper recurrent or proper Ricci-recurrent, then it cannot admit an (\(\varepsilon \))-para Sasakian structure. We show that, for an (\(\varepsilon \))-para Sasakian manifold, the conditions of being symmetric, semi-symmetric, or of constant sectional curvature are all identical. It is shown that a symmetric space-like (resp., time-like) (\(\varepsilon \))-para Sasakian manifold \(M^{n}\) is locally isometric to a pseudohyperbolic space \(H_{\nu }^{n}(1)\) (resp., pseudosphere \(S_{\nu }^{n}(1))\). At last, it is proved that for an (\(\varepsilon \))-para Sasakian manifold the conditions of being Ricci-semi-symmetric, Ricci-symmetric, and Einstein are all identical.


53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
Full Text: DOI arXiv EuDML


[1] I. Sat\Bo, “On a structure similar to the almost contact structure,” Tensor. New Series, vol. 30, no. 3, pp. 219-224, 1976. · Zbl 0344.53025
[2] S. Sasaki, “On differentiable manifolds with certain structures which are closely related to almost contact structure. I,” The Tohoku Mathematical Journal. Second Series, vol. 12, pp. 459-476, 1960. · Zbl 0192.27903
[3] D. E. Blair, Riemannian Geometry of Contact and Symplectic Manifolds, vol. 203 of Progress in Mathematics, Birkhäuser, Boston, Mass, USA, 2002. · Zbl 1011.53001
[4] T. Takahashi, “Sasakian manifold with pseudo-Riemannian metric,” The Tohoku Mathematical Journal. Second Series, vol. 21, pp. 271-290, 1969. · Zbl 0187.43601
[5] A. Bejancu and K. L. Duggal, “Real hypersurfaces of indefinite Kaehler manifolds,” International Journal of Mathematics and Mathematical Sciences, vol. 16, no. 3, pp. 545-556, 1993. · Zbl 0787.53048
[6] K. L. Duggal, “Space time manifolds and contact structures,” International Journal of Mathematics and Mathematical Sciences, vol. 13, no. 3, pp. 545-553, 1990. · Zbl 0715.53032
[7] K. L. Duggal and B. Sahin, “Lightlike submanifolds of indefinite Sasakian manifolds,” International Journal of Mathematics and Mathematical Sciences, vol. 2007, Article ID 57585, 21 pages, 2007. · Zbl 1147.53044
[8] K. Matsumoto, “On Lorentzian paracontact manifolds,” Bulletin of Yamagata University, vol. 12, no. 2, pp. 151-156, 1989. · Zbl 0675.53035
[9] K. D. Singh and R. K. Vohra, “Linear connections in an f(3, - 1)-manifold,” Comptes Rendus de l’Académie Bulgare des Sciences, vol. 26, pp. 1305-1307, 1972. · Zbl 0329.53027
[10] B. O’Neill, Semi-Riemannian Geometry with Applications to Relativity, vol. 103 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1983. · Zbl 0531.53051
[11] J. K. Beem and P. E. Ehrlich, Global Lorentzian Geometry, vol. 67 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1981. · Zbl 0483.53056
[12] I. Mihai and R. Ro\csca, “On Lorentzian P-Sasakian manifolds,” in Classical Analysis, pp. 155-169, World Scientific, River Edge, NJ, USA, 1992.
[13] K. Matsumoto, I. Mihai, and R. Ro\csca, “\xi -null geodesic gradient vector fields on a Lorentzian para-Sasakian manifold,” Journal of the Korean Mathematical Society, vol. 32, no. 1, pp. 17-31, 1995. · Zbl 0828.53042
[14] K. Yano, Geometry on Complex and Almost Complex Spaces, Pergamon Press, New York, NY, USA, 1965. · Zbl 0127.12405
[15] A. Bucki, R. Hołubowicz, and A. Miernowski, “On integrability of almost paracontact structures,” Annales Universitatis Mariae Curie-Skłodowska A, vol. 35, pp. 7-19, 1981. · Zbl 0551.53019
[16] I. Sat\Bo, “On structures of tangent sphere bundles,” Bulletin of Yamagata University. Natural Science, vol. 9, no. 1, pp. 1-12, 1976.
[17] I. Sat\Bo, “On a structure similar to almost contact structures. II,” Tensor. New Series, vol. 31, no. 2, pp. 199-205, 1977. · Zbl 0363.53021
[18] S. Sasaki, “On paracontact Riemannian manifolds,” TRU Mathematics, vol. 16, no. 2, pp. 75-86, 1980. · Zbl 0455.53030
[19] R. S. Mishra, “On P-Sasakian manifolds,” Progress of Mathematics, vol. 15, no. 1-2, pp. 55-67, 1981. · Zbl 0495.53035
[20] H. S. Ruse, “Three-dimensional spaces of recurrent curvature,” Proceedings of the London Mathematical Society. Second Series, vol. 50, pp. 438-446, 1949. · Zbl 0038.34303
[21] E. Cartan, “Sur une classe remarquable d’espaces de Riemann,” Bulletin de la Société Mathématique de France, vol. 54, pp. 214-264, 1926. · JFM 52.0425.01
[22] E. Boeckx, O. Kowalski, and L. Vanhecke, Riemannian Manifolds of Conullity Two, World Scientific, River Edge, NJ, USA, 1996. · Zbl 0904.53006
[23] E. M. Patterson, “Some theorems on Ricci-recurrent spaces,” Journal of the London Mathematical Society, vol. 27, pp. 287-295, 1952. · Zbl 0048.15604
[24] V. A. Mirzoyan, “Structure theorems for Riemannian Ric-semisymmetric spaces,” Izvestiya Vysshikh Uchebnykh Zavedeniĭ. Matematika, no. 6, pp. 80-89, 1992. · Zbl 0823.53029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.